Hail, Sheridan
- When
- June 10, 7:00 PM MST
- Where
- Sheridan County, 1.38 mi N of Clinton
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 42.790, -102.350
Isolated thunderstorms developed over northern Sheridan county during the evening hours of June 11th. As the storms tracked to the east, hail up to ping pong ball size was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated thunderstorms developed over northern Sheridan county during the evening hours of June 11th. As the storms tracked to the east, hail up to ping pong ball size was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 10, 4:27 PM MST, 2 hours 33 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 627 PM CDT Sun Jun 10 2018 .SHORT TERM...(This evening through Monday) Issued at 303 PM CDT Sun Jun 10 2018 An upper trough will advance into the Dakotas and western Nebraska tonight. This will drive a cold front into the northwest Sandhills late evening, and through all except the far eastern zones overnight. Breezy nw winds across the west after midnight. Isolated showers and thunderstorms remain forecast across the northwest Sandhills and parts of northern Nebraska overnight. Forecast soundings suggest too much dry air in the low/mid levels across southwest and central Nebraska in addition to a strong cap as 700 mb temps approach 16C. In the northwest, steeper lapse rates to support a few isolated storms possible. Deep layer shear remains weak at less than 25 kts. Any strong storms should remain just north into South Dakota. Lows from the mid 50s Sheridan county, to near 65 in the east. On Monday, an isolated shower or thunderstorm may linger across Boyd county. Otherwise, much drier air and windy nw winds during the morning into mid afternoon. With lower 850 mb temps from 15-20C, afternoon highs near normal mainly from the upper 70s to near 80. .LONG TERM...(Monday night through Sunday) Issued at 303 PM CDT Sun Jun 10 2018 On Tuesday, modest moisture returns to the area. Fast zonal flow aloft. Highs reaching the lower 80s. While the best chances for organized storms will be be across Kansas, a slight chance for showers and storms across the south. Thunderstorm chances remain in the forecast Wednesday into Wednesday evening, as a weak disturbance cross the region. Mainly dry Thursday into Friday as an upper ridge builds into the region an a deep upper trough digs from the Pacific NW into the Great Basin. Monsoonal moisture will be drawn into the Four Corners Region where showers and storms will focus. A front is forecast to setup across Nebraska with increasing chances for showers and storms Friday night through Sunday. Temperatures warm into the low 90s Thursday and Friday, to the mid and upper 80s Saturday, and upper 70s to lower 80s Sunday as the front slowly sags southward. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 627 PM CDT Sun Jun 10 2018 Thunderstorms have developed across northwest Nebraska, currently impacting KGRN. Expect this activity to slowly work northeast this evening and overnight. While not expected, we cannot discount a stray storm impacting KVTN, otherwise the activity should remain north of the Sandhills. Otherwise llws will be expected once again overnight, but impacting both KVTN and KLBF. A strong cold front will cause a distinct wind shift overnight, breezy northwest winds will impact all sites tomorrow. Overall confidence is strong due to good model agreement. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Jacobs
Hazardous Weather Outlook National Weather Service North Platte NE 337 PM CDT Sun Jun 10 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-112045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 337 PM CDT Sun Jun 10 2018 /237 PM MDT Sun Jun 10 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms will affect portions of the northern Sandhills this evening and tonight, primarily north of Highway 2. A few of the storms may be capable of producing hail and strong winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Thunderstorms are possible Tuesday and Wednesday nights as well as Friday. Stay tuned to later forecasts regarding severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte kulik
Special Weather Statement
National Weather Service North Platte NE
459 PM MDT SUN JUN 10 2018
NEZ004-094-102345-
Sheridan NE-Western Cherry NE-
459 PM MDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 545 PM MDT...
At 459 PM MDT, Doppler radar was tracking a strong thunderstorm over
Rushville, moving northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gordon, Rushville, Clinton, Lone Butte and Hoover Lake.
This includes the following highways...
Highway 20 between mile markers 91 and 111.
Highway 250 between mile markers 47 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4282 10205 4263 10241 4278 10253 4300 10236
4300 10206
TIME...MOT...LOC 2259Z 237DEG 17KT 4273 10242
JacobsSpecial Weather Statement National Weather Service North Platte NE 712 PM MDT SUN JUN 10 2018 NEZ004-110130- Sheridan NE- 712 PM MDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 730 PM MDT... At 711 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of White Clay, or 11 miles southwest of Pine Ridge, moving north at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... White Clay, Pine Ridge, Intersection of Highway 87 and Craven Creek Road, Intersection of Highway 87 and Larabee Road and Metcalf State Wildlife Management Area. LAT...LON 4300 10248 4279 10262 4279 10279 4300 10279 TIME...MOT...LOC 0111Z 201DEG 30KT 4290 10271 Snively
Special Weather Statement National Weather Service North Platte NE 731 PM MDT SUN JUN 10 2018 NEZ004-110215- Sheridan NE- 731 PM MDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 815 PM MDT... At 730 PM MDT, Doppler radar was tracking strong thunderstorms over northwest Sheridan County, with one storm near White Clay, and one storm near Rushville, moving northeast at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Rushville, White Clay, Clinton, Pine Ridge, Intersection of Highway 87 and Craven Creek Road, Metcalf State Wildlife Management Area, Intersection of Highway 87 and Larabee Road and Mount Maria. This includes the following highways... Highway 20 between mile markers 83 and 103. Highway 250 between mile markers 43 and 48. LAT...LON 4300 10212 4269 10233 4259 10256 4300 10279 TIME...MOT...LOC 0130Z 221DEG 29KT 4295 10260 Snively
The Rapid City radar (KUDX), 153 km away, was scanning. The volume nearest the first event began at 02:00 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gust of 61 MPH measured at the Valentine Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2018Every state in 2018This day in weather historyWarnings in Nebraska, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 755919, 756197.